Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 11:52 AM CDT for Harrison County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 11:52 AM CDT (16:52 UTC)
- Expired
- Apr 3, 2000, 12:30 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 031653 SVRNEW MSC047-031730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1152 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 1230 PM CDT * AT 1152 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER NORTHEAST HANCOCK COUNTY NEAR SELLARS...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LIZANA SAUCIER SUCCESS THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:30 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 3, 9:30 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CDT MON APR 3 2000 ZONES LOOK OK FOR NOW. WILL HANDLE UPDATES AS WATCHES ARE CANCELLED OR EXPIRE. MARINE ZONES UPDATED FOR SMABLLL CRAFT ADVISORY WINDS. .NEW...SMALL CRAFT ADZY FOR CSTL WTRS...KPQL TO ATCHAFALAYA RVR.. .LA...NONE. .MS...NONE.
In the hours before
Special weather statement, Apr 3, 9:21 AM CDT, 2 hours 31 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CST MON APR 3 2000 A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 10:30 AM CDT, 1 hour 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CST MON APR 3 2000 A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 10:45 AM CDT, 1 hour 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIALW EATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CST MON APR 3 2000 THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND WALTHALL AND HANCOCK COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 11:37 AM CDT, 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON APR 3 2000 A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI. THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEASTp LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY.
Special weather statement, Apr 3, 11:45 AM CDT, 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIALW EATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CST MON APR 3 2000 THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND WALTHALL AND HANCOCK COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 49 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 64 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 64 min |
| Apr 2, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 51 min |
| Apr 2, 9:05 PM CDT | Tornado Warning | LIX | Pike, Walthall | 25 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 20 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 30 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 30 min |
| Apr 2, 10:55 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 35 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | Amite | 67 min |
| Apr 3, 8:30 AM CDT | Tornado Warning | LIX | Pike | 60 min |
| Apr 3, 9:07 AM CDT | Tornado Warning | LIX | Walthall | 53 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Pearl River | 48 min |
| Apr 3, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 60 min |
| Apr 3, 11:13 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 62 min |
| Apr 3, 12:07 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 12:15 PM CDT | Tornado Warning | LIX | Hancock | 30 min |
| Apr 3, 12:27 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 1:14 PM CDT | Tornado Warning | LIX | Harrison | 46 min |
| Apr 3, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.